Depersonalization Support Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
75 Posts
Discussion Starter · #1 ·
For me the Major dpdr episodes started when I got on and reacted poorly to psychiatric Meditation in early octobre 2017. I Just took Them for a Week, Quit cold Turkey and almost didn't sleep for a month with other issues.

To counter that I got on Long acting Benzos which helped. I've reduced my dose by 50% by march 2018 with no issues.

I wanted to taper the remaining Dose when I felt more stable health wise but this didn't occur.

But Generally my DR got slowly worse but I got so used to it because it didn't affect my everyday functioning much until Novembre where it suddenly started to get worse every single day for months and I still can't Figure Out why. I doubled my Dose in december and tripled in march...while in december I felt the effects of my Dose I still went Downhill everyday. After tripling my Dose I'm now completely tolerant of the effects and even feel slight withdrawal symptoms.

I basically Just Take Thema because of physical Dependance.

But can Long-term benzo use really cause such severe progressive derealization?

Main Symptoms are:
-very poor vision (brain doesn't percieve enough Pixels making it quite difficult Just to read on the Phone or shave beard)
-unbelieavably reduced awareness of my surroundings
-very Low & insufficient Processing of information (don't automatically notice cars or people when walking and reacting very weird when do.)
-I feel Like an ant trying to process Like a human being (Just as analogy)
-feel Like IQ dropped 100 pts
 

·
Registered
Joined
·
102 Posts
I'm not familiar with Benzo, but I've been taking Quetiapine for at least 4 years now and I can tell it somehow made my DPDR chronic.

I used to have episodes in my late teenage years. And I think the main symptom for me was numbing more than the dissociation in intensity

(I don't quite remember what it felt like right before going on it because it was a weird transitional period in my life) but I know 100% I know that I ONLY started experiencing derealization on that prolonged and severe level when I started taking it. It like has switched something in brain, and it was the worst when I was on a 300mg dose and couldn't even remember what yesterday was like the next morning.

In short, yes I think long-term pscyh meds can cause dr.

The symptoms you described, I had every single one of them. It only started getting better when I started gradually lowering the dosage, now it's 15mg.

I don't know what you're taking the meds for exactly, but consider changing it to a new one with your doctor or lower the dose and see.
 
1 - 4 of 4 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top